MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTOVLX
Medical Device Problem Codes Inflation Problem (1310); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic inguinal hernia repair, while balloon inflation, the device made an unusual noise, almost a squeaking type.The balloon itself would not inflate.The assistant had the camera down the port and nothing was happening.When the assistant backed the camera slightly, the balloon began to inflate a little bit.The balloon eventually did inflate, however, it it did not appear to be inflating as quickly or as it normally would.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the obturator had difficulty being removed dissector balloon.The obturator was removed and the circular seal for the dissector balloon was found to be disengaged.The seal acts as a barrier between the trocar and obturator and must have a tight and secure seal to inflate the balloon properly.The trocar balloon was inflated using a test syringe, no leaks detected.It was reported that the balloon would not inflate and the instrument made strange noise.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPACEMAKER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20047904
Report Number2647580-2024-03709
Device Sequence Number8044226
Product Code GCJ
UDI-Device Identifier10884521545311
UDI-Public10884521545311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberSMSBTOVLX
Device Catalogue NumberSMSBTOVLX
Device Lot NumberP4A0998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale